Tennessee, 2019Hail in Tennessee, June 16, 2019
June 16, 2019 · NWS OHX · 1 event in 1 county or zone
Isolated showers and thunderstorms developed across southern and eastern Middle Tennessee during the afternoon and evening hours on June 16. One report of large hail was received in Cumberland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed across southern and eastern Middle Tennessee during the afternoon and evening hours on June 16. One report of large hail was received in Cumberland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 16, 1:01 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 16, 1:01 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
201 PM CDT Sun Jun 16 2019
.DISCUSSION...
Still looks like the region will come into a more active pattern
over the next week, with periods of heavier rain followed by some
brief breaks in between. Overall, looking like there could be at
least an inch of rain for the mid state, with most of the area
seeing 2 to 3 inches by Friday morning. Some locally higher
amounts will be possible due to plenty of moisture over the area
this week as shown by continuous PWATs over 1.5 inches, and any
training of thunderstorms over the same area.
A few cells have popped up early this afternoon out east, but have
shown the typical pulse-type thunderstorm trend so far. Models
still show around 2000 J/kg MLCAPE mainly north of I-40 and west
of the Plateau, but enough instability exists over the entire area
for some strong to severe storms. 0-6 km shear is a bit on the
weak side as mentioned in previous discussions, but mid level
drier air may allow for some damaging wind gusts and/or small hail
with any stronger convection. Precip chances will continue
overnight as an upper shortwave approaches the region from the
Central Plains. Later in the day Monday, the trough will begin
moving eastward and will be over the MS River Valley by late
Monday afternoon. Keeping the area in the warm sector and allowing
for additional moisture to move in, chances for showers and
thunderstorms will increase Monday afternoon and into the evening
as the trough axis and weak cold front cross through the mid
state. The slow trough movement will allow for additional
convection during the morning and afternoon Tuesday as well.
Models show PWAT values over 1.5 inches over the next few days,
especially on Tuesday when rainfall/moisture advection on Monday
helps saturate the mid to upper levels.
After a brief break in the precip Tuesday night into Wednesday
morning when weak upper ridging is overhead, another round of
showers and thunderstorms will move in Wednesday afternoon and
evening and through the day Thursday. This will be the result of 2
weaker shortwaves that move through the upper flow. With all of
the moisture in place, heavy rain will remain possible, but MLCAPE
is not as strong Thursday due to the cloudiness and rainfall
keeping the surface cooler. By Friday, ridging will build back in
briefly through Sunday, but long term models begin to diverge a
bit this late in the long term forecast. Kept slight chance pops
in for Saturday and Sunday as model agreement on timing and
location is poor with current solutions. The ridging does result
in higher surface temperatures, and in result, higher MLCAPE
values. So any shortwave that does move through the ridge could
kick off some showers and storms, and at least has enough of a
chance to keep in schc pops for next weekend.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR will prevail through this afternoon with gusty SSW winds to
20KT at times. Increasingly unstable conditions will bring the
potential for TSRA, mainly from 21Z-05Z when models show a weak
shortwave and bump in pops. Any TSRA could be briefly severe with
localized hail and gusty winds. Wind gusts will settle tonight and
VFR will continue, except in TSRA and fog patches where any rain
occurs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 71 89 70 84 70 / 40 50 70 60 30
Clarksville 70 85 69 82 68 / 50 50 70 60 30
Crossville 68 82 67 78 66 / 30 50 60 70 50
Columbia 70 88 69 84 69 / 40 50 60 60 30
Lawrenceburg 69 87 69 83 68 / 30 50 60 60 30
Waverly 69 87 69 83 69 / 40 50 70 60 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Barnwell
AVIATION........13
Hazardous weather outlook, Jun 16, 4:57 AM CST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
557 AM CDT Sun Jun 16 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-171100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
557 AM CDT Sun Jun 16 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
A few storms may become strong this afternoon with damaging
winds, small hail, and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Some storms each day through Thursday could be strong with
damaging winds and heavy rainfall possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
10
In the hours before
Special weather statement, Jun 16, 11:50 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
1250 PM CDT Sun Jun 16 2019
TNZ066-161815-
Cumberland TN-
1250 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUMBERLAND COUNTY
UNTIL 115 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairfield Glade, or 7 miles east of Crossville, moving northeast at
20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard and Slate Springs.
This includes Interstate 40 between mile markers 321 and 332, and
near mile marker 335.
LAT...LON 3585 8492 3601 8503 3611 8485 3608 8483
3610 8482 3609 8480 3605 8479 3600 8472
3594 8469
TIME...MOT...LOC 1750Z 239DEG 17KT 3597 8491
13Special weather statement, Jun 16, 3:01 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
401 PM CDT Sun Jun 16 2019
TNZ093-162145-
Wayne TN-
401 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE COUNTY UNTIL 445
PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 11 miles south of Waynesboro, moving northeast at 35
mph.
Pea size hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Collinwood and Lutts.
LAT...LON 3521 8798 3533 8761 3504 8760 3503 8761
3502 8761 3501 8799
TIME...MOT...LOC 2100Z 242DEG 31KT 3516 8782
FBSpecial weather statement, Jun 16, 3:31 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Sun Jun 16 2019
TNZ093>095-162215-
Lawrence TN-Wayne TN-Giles TN-
431 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...LAWRENCE AND
WEST CENTRAL GILES COUNTIES UNTIL 515 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Loretto, or 15 miles southwest of Lawrenceburg, moving
northeast at 35 mph.
Pea size hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Loretto, Collinwood, Summertown, St. Joseph, Ethridge,
Henryville, Leoma, Westpoint and Iron City.
LAT...LON 3500 8765 3520 8778 3545 8733 3530 8714
3501 8724 3500 8730
TIME...MOT...LOC 2130Z 229DEG 61KT 3511 8756
FBSpecial weather statement, Jun 16, 4:01 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Sun Jun 16 2019
TNZ066-162245-
Cumberland TN-
501 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crossville, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 316 and 335.
LAT...LON 3577 8504 3577 8506 3576 8508 3577 8510
3577 8513 3592 8521 3615 8490 3615 8489
3608 8483 3609 8483 3598 8471 3594 8470
TIME...MOT...LOC 2200Z 233DEG 15KT 3586 8512
FBHail, Cumberland
- When
- June 16, 4:18 PM CST
- Where
- Cumberland County, 2.15 mi NNE of Todd Town
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.910, -85.210
Cumberland County EMA relayed a report of estimated quarter-size hail 4 miles northwest of Lake Tansi.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, June 16, 20191 death · $49,000 · 1 in hail · 8 events
- Tornadoes and Flooding in Texas, June 16, 2019$887,000 · EF1 · 48 events
- Lightning Strike in Alabama, June 16, 20191 death · 1 event
- Tornadoes in Ohio, June 16, 2019$310,000 · EF1 · 4 events
- Flash Flooding and Flooding in Ohio, June 16, 20191 injured · $292,000 · 7 events
- Flash Flooding and Flooding in Ohio, June 16 to 17, 2019$108,000 · 58 kt wind · 33 events
- Flash Flood and Flood in Kentucky, June 16 to 17, 2019$155,000 · 4 events
- Flash Flooding and Flooding in Indiana, June 16 to 17, 2019$96,000 · 1.25 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, June 16, 2019$42,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Texas, June 16, 2019$35,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Arkansas, June 16, 2019$40,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Pennsylvania, June 16, 2019EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834827.